Invokamet Recall Issued After Label Mix-Up

Published on November 9, 2016 by Sandy Liebhard

Johnson & Johnson’s Janssen Pharmaceuticals unit has issued a recall for more than 5,000 bottles of Invokamet, due to a possible label mix-up. According to a notice posted on the U.S. Food & Drug Administration’s (FDA) website, the affected bottles may be incorrectly labeled with prescribing information for Xarelto.

The FDA notice indicates that the Invokamet recall was issued on October 19th, and affects 5,346 bottles of 60-count tablets. The bottles have a lot number of 16GG581X, and an expiration date of 09/17.  The agency has designated the action a Class III recall, which indicates that the FDA does not believe the products involved will result in any adverse health effects.

Invokamet Side Effects

Invokamet is a medication used to treat Type 2 diabetes that contains metformin and canagliflozin (the active ingredient in Invokana).  Canagliflozin controls blood sugar by preventing the reabsorption of glucose into the blood, thereby facilitating its elimination via the kidneys. Metformin helps decrease the amount of sugar produced by the liver, and improves the body’s response to insulin.

Invokana, Invokamet and other Type2 diabetes medications known as SGLT2 inhibitors have been linked to a number of serious side effects in recent years. Last December, the FDA required that the drugs’ manufacturers modify their labels to reflect the potential for diabetic ketoacidosis. At that time, the prescribing information was also updated to include information about life-threatening blood infections (urosepsis) and kidney infections (pyelonephritis) that originate as urinary tract infections. Several months earlier,  the labeling for Invokana and Invokamet was updated to note a potential risk of bone fractures

This past June, the FDA ordered the manufacturers of several other SGLT2 inhibitors, including Invokana and Invokamet, to strengthen label warnings regarding kidney complications, after the drugs were cited in more than 100 reports of acute kidney injury. The FDA is also currently investigating a possible association between the use of Invokana and leg and foot amputations, especially those involving the toes

Get the latest news and litigation updates about this case by following us on Facebook. Click the "Like" button below.

 
 
 

Follow Us

RXInjuryHelp.com on Google+  RXInjuryHelp.com on Facebook  RXInjuryHelp.com on LinkedIn  RXInjuryHelp.com on Twitter  RXInjuryHelp.com on YouTube  RXInjuryHelp.com on Pinterest